Missouri, 2006Damaging Wind in Missouri, March 9, 2006
March 9, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 9, 2:45 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CST THU MAR 9 2006
.DISCUSSION...
VIGOROUS VORT MAX ALONG THE KS/MO BORDER AT MID AFTERNOON WILL MOVE
STEADILY EASTWARD AND OUT OF THE REGION TONIGHT. LOOKS LIKE SOME
SHOWERS AND MAYBE ISOLATED THUNDER WILL LINGER INTO THE EVENING
HOURS AS THE SYSTEM LIFTS OUT...BUT SKIES SHOULD BEGIN TO CLEAR FROM
WEST TO EAST TONIGHT.
TODAYS STRONG SHORTWAVE WILL BE REPLACED WITH A WSW FLOW ALOFT
TOMORROW ALLOWING FOR A QUICK REBOUND IN TEMPERATURES AS A DEEP LONG
WAVE TROUGH RE-ESTABLISHES ITSELF OVER THE WESTERN CONUS. FIRST
PIECE OF SHORTWAVE ENERGY WILL EJECT NORTHEASTWARD OUT OF THE
WESTERN TROUGH FRIDAY NIGHT. INCREASING WARM AIR ADVECTION AHEAD OF
THIS LEAD SHORTWAVE COULD ALLOW FOR SOME SCATTERED CONVECTION TO
DEVELOP LATE FRIDAY NIGHT INTO SATURDAY...BUT DEPTH OF THE MOISTURE
AND SPEED OF MOISTURE RETURN LOOK QUESTIONABLE SO NOT INCLINED TO GO
NUTS WITH POPS YET.
AS THE SHORTWAVE PASSES TO OUR NORTH SATURDAY IT MAY ALLOW A WEAK
FRONT TO SAG SOUTHWARD INTO MAINLY OUR NORTHERN CWA. SOUTHERLY WINDS
AHEAD OF THE FRONT SHOULD SET THE STAGE FOR A VERY WARM DAY
SATURDAY. AS FRONT BECOMES STATIONARY ACROSS THE CWA SATURDAY NIGHT
IT LOOKS LIKE THE NEXT SHORTWAVE WILL EJECT OUT OF THE WESTERN
TROUGH AND ALLOW FOR RENEWED CONVECTIVE DEVELOPMENT ALONG THE
BOUNDARY.
ASSUMING CONVECTIVE OUTFLOW DOESNT RETARD ITS NORTHWARD
PROGRESSION...THE FRONT SHOULD HEAD BACK NORTHWARD SUNDAY AHEAD OF
THE MAIN PIECE OF SHORTWAVE ENERGY PROGGED TO RIDE OUT INTO THE
PLAINS. SUNDAY SHOULD BE ANOTHER WARM DAY WITH GUSTY SOUTHERLY WINDS
DEVELOP IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE CENTRAL
PLAINS. THIS SYSTEM WILL DRAG A FRONT THROUGH THE AREA SUNDAY NIGHT
BRINGING YET ANOTHER CHANCE OF SHOWERS/STORMS TO THE AREA.
GOING EXTENDED GRIDS APPEAR TO BE IN GOOD SHAPE. MEDIUM RANGE MODELS
ARE IN REASONABLY GOOD AGREEMENT ON BRINGING A SHOT OF COOLER AIR
INTO THE AREA MONDAY INTO TUESDAY IN THE WAKE OF THE WEEKEND
SHORTWAVE. SHOULD SEE A RATHER QUICK REBOUND IN TEMPERATURES BY
MIDWEEK AS WE TRANSITION BACK TO MORE OF A ZONAL FLOW BY MIDWEEK.
IZZI
&&
.AVIATION...
IFR CEILINGS WILL ADVECT EAST THIS AFTERNOON AS A COLD FRONT MOVES
ACROSS THE AREA. AREAS OF FOG AND SCATTERED SHOWERS WILL ALSO RESULT
IN MVFR VISIBILITIES. WINDS WILL SHIFT TO THE WEST NORTHWEST AT THE
SPRINGFIELD TERMINAL BY 21Z. SKIES WILL CLEAR FROM THE WEST LATE
THIS EVENING. PATCHY FOG MAY DEVELOP OVERNIGHT AND EARLY FRIDAY ONCE
SKIES CLEAR.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST THU MAR 9 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1050 AM CST THU MAR 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS
AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM
SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES
ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL SMALLER
THAN ONE INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR
THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT.
THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZI
In the hours before
Special weather statement, Mar 9, 12:45 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CST THU MAR 9 2006
MOZ057-058-068>071-079>083-090>092-094>098-102>105-092145-
MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-
TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-
HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...
CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA
1245 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
51 IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING AREAS
IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES
IN CENTRAL MISSOURI
CAMDEN HICKORY MARIES
MILLER PHELPS PULASKI
IN SOUTH CENTRAL MISSOURI
DENT HOWELL SHANNON
TEXAS
IN SOUTHWEST MISSOURI
BARRY CHRISTIAN DALLAS
DOUGLAS GREENE LACLEDE
LAWRENCE OZARK POLK
STONE TANEY WEBSTER
WRIGHT
THIS INCLUDES THE CITIES OF...AURORA...AVA...BOLIVAR...BRANSON...
BUFFALO...CABOOL...CAMDENTON...CASSVILLE...ELDON...EMINENCE...
FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HERMITAGE...
HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD...
MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...NIXA...
OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.
FOSTER
Thunderstorm Wind, Ozark
- When
- March 9, 4:10 PM CST
- Where
- Ozark County, 5 mi N of Bakersfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -92.150
Severe thunderstorm wind gusts downed trees in a rural area north of Bakersfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493811.